MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 15MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 15MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181550
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Component code: part/component/sub-assembly term not applicable was selected.The device was discarded, therefore, no further investigation can be performed.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances related to the reported complaint condition were identified the company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization of an aneurysm at the splenic artery, a 15mm x 50cm micrusframe18 coil (mfr181550, k10194) was being used as a framing coil.The delivery wire was advanced but there was a resistance felt and it was not able to move.The physician attempted to remove the 15mm x 50cm micrusframe18 coil but it prematurely detached.However, the user was able to remove the coil from the patient.It was replaced with another 15mm x 50cm micrusframe18 coil (mfr181550, l16935) but there was also a resistance felt.It was attempted to be re-sheathed but the sheath got damaged.It was replaced with another coil and framing was done.Another smaller presidio coil, competitive coils and two deltafill18 coils were implanted.The procedure was completed.There was no report of patient injury.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5: additional information was received indicating that the resistance was felt during advancement.No excessive force was applied to the device.No further information is available.Complaint conclusion: as reported by the field, during a coil embolization of an aneurysm at the splenic artery, a 15mm x 50cm micrusframe18 coil (mfr181550, k10194) was being used as a framing coil.The delivery wire was advanced but there was a resistance felt and it was not able to move.The physician attempted to remove the 15mm x 50cm micrusframe18 coil but it prematurely detached.However, the user was able to remove the coil from the patient.It was replaced with another 15mm x 50cm micrusframe18 coil (mfr181550, l16935) but there was also a resistance felt.It was attempted to be re-sheathed but the sheath got damaged.It was replaced with another coil and framing was done.Another smaller presidio coil, competitive coils and two deltafill18 coils were implanted.The procedure was completed.There was no report of patient injury.Additional information was received indicating that the resistance was felt during advancement.No excessive force was applied to the device.No further information is available.The 15mm x 50cm micrusframe18 coil was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device k10194 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ and ¿coil - premature detachment-in mc during removal¿ could not be confirmed.Based on the device history record review, there is no indication that the events are related to the device manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.The ifu cautions the operator to never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggests the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 15MM X 50CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10929461
Report Number3008114965-2020-00547
Device Sequence Number545924
Product Code KRD
UDI-Device Identifier10886704078128
UDI-Public10886704078128
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberMFR181550
Device Catalogue NumberMFR181550
Device Lot NumberK10194
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer12/20/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICRUSFRAME18 15MM X 50CM